MAUDE Adverse Event Report: COOK VASCULAR INC VITAL-PORT ATTACHED SILICONE CATHETER WITH INTRODUCER SET PLASTIC INFUSION PORT; LJT SUBCUTANEOUS, IMPLANTED, INTRAVASCULAR INFUSION PORT AND CATHETER

COOK VASCULAR INC VITAL-PORT ATTACHED SILICONE CATHETER WITH INTRODUCER SET PLASTIC INFUSION PORT; LJT SUBCUTANEOUS, IMPLANTED, INTRAVASCULAR INFUSION PORT AND CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/05/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
The patient had a vital-port attached silicone catheter placed sometime in 2008 and was removed (b)(6) 2016.When the port was removed, it was subsequently noted that there was a sleeve still left which required a separate procedure to remove.
 
Additional Manufacturer Narrative
(b)(4).Investigation/evaluation: during the course of the investigation, a visual inspection, along with a review of the complaint history, quality control, device history record, and manufacturing instructions of the product was conducted.No images of the extracted locking sleeve were provided, so the device could not be inspected for signs of damage or nonconformity.Manufacturing records were reviewed, and there were no signs the device contained a nonconformity.Quality control records for the catheter lock were reviewed.No anomalies or nonconformities were detected during the quality control inspection.No other complaints have been filed for this device lot.As no product was returned and based on the limited information provided, we were unable to determine with certainty the root cause of this complaint.Per the quality engineering risk assessment (qera) no further action is required.We will continue to monitor for similar complaints.
 
Event or Problem Description

Brand Name
VITAL-PORT ATTACHED SILICONE CATHETER WITH INTRODUCER SET PLASTIC INFUSION PORT
Common Device Name
LJT SUBCUTANEOUS, IMPLANTED, INTRAVASCULAR INFUSION PORT AND CATHETER
Manufacturer (Section D)
COOK VASCULAR INC
1186 montgomery lane
vandergrift PA 15690
MDR Report Key5673841
Report Number1820334-2016-00350
Device Sequence Number356416
Product Code LJT
UDI-Device Identifier00827002265110
UDI-Public(01)00827002265110(17)160131(10)N111053
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K951077
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberIP-S6018
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/05/2016
Device Age38 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/04/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/23/2016
Supplement Report FDA Received Date06/13/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;